Man who lost son to ‘freak accident’ now fighting for his own life

3:45 p.m Friday, Sept. 15, 2017 Local News

A Middletown man, who earlier this year lost his 3-year-old son in a “freak accident,” is now fighting for his life, his family said.

Christopher Minor, 37, apparently overdosed after he took medication he purchased off the street, then he was rushed to Atrium Medical Center, his father, Mark Minor told this news outlet.

For the last month, Minor has been in a coma at Sycamore Life Center in Miamisburg, his father said.

His son’s health began to deteriorate after his 3-year-old son, Nicholas, was killed in a “freak accident” in the family’s driveway in the 4600 block of Shawnray Drive in February. A car accidentally backed over Nicholas and he was killed.

Staff Writer
This is how Christopher Minor, 37, looked before he accidentally overdosed after he purchased drugs from a dealer.

After that accident, Christopher Minor, who also was going through a divorce, was prescribed Klonopin to reduce his nerves and anxiety, his father said.

“They were helping,” Mark Minor said of the prescribed medication.

In fact, Christopher Minor, a self-employed painter, had returned to work, his father said.

But Christopher Minor, who lifted weights daily, was taking Klonopin faster than it was prescribed, his father said. When he ran out of medication before his prescription was ready, he purchased Klonopin from drug dealers, said his father.

On Aug. 13, a car pulled up in front of Minor’s house in the 4100 block of Helton Drive, and he went outside, leaned inside the vehicle, then walked back into his house, neighbors have said.

Staff Writer
For the last month, Christopher Minor, 37, has been a patient at Sycamore Life Center in Miamisburg after he overdosed in his Middletown home. His family is hoping God can heal him.

Twenty minutes later, Middletown paramedics and police officers were called to the residence. They found Minor slumped over on the couch and non responsive, according to the police report.

He was sold “a bad dose of something,” his father said.

A toxicology report from the hospital showed no heroin, fentanyl, carfentanil or cocaine in Minor’s system, his father said. He believes whatever he took on Aug. 13 was synthetic and was meant to harm his son.

“He had problems with people,” his father said.

In one message, someone wrote to Christopher Minor that they would “make you just like your baby,” his father said.

Mark Minor has contacted Middletown detectives but so far there have been no arrests, said Lt. Scott Reeve.

Minor said his son recently was taken off a ventilator and he uses a feeding tube. The prognosis is poor, his father said.

“He may never get any better,” Mark Minor said.

But right now, the family is putting its faith in God, he said.

“If it’s God’s will, he will get better,” Minor said.

View full experience